Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|Pazu - Tue Jan 08, 2008 1:27 pm||
My wife had an Atrial Septal Defect, we had surgery for it in which the patch was placed through atery cath. (sorry all my medical terms might not be right)
2 weeks after the surgery she was feeling better than she had in a long time.
3 weeks after that, she started complaining of chest pain again, shortness of breath, fatigue, palpatations.
We went to doctor for monthly check-up, had her echo done. Doctor said Echo looked fine, but EKG was showing WPW (Wolf-Parker white), had a few other tests done, including CT, chest x-ray, and blood work.
Before all this she was a Fitness Personal Trainer, so has been in very good health, now she is just fatigued most of the time.
We have been to the doctor several times about it, without much of an answer. This is a different doctor than the one that originally diagnosed the ASD, we have since moved to a smaller area. The last we heard from the doctor was that it "could" be pericarditis, and to up the asprin dosage to 6 325mg per day for one week - it got better for a little while, and then came back again. It seems to do that no matter the treatment.
This weekend we went to the ER hoping to finally rule it out, when she didn't even have enough eneregy to get out of bed, strong chest pain, dizziness - but all tests looked good. They gave her something for the chest pain, (can't remember name) but just seemed to make it worse.
Were at a loss here, and very frustated hoping for any help.
The surgery was almost 4 months ago, the only medication she has been on is Plavix, and Eceterin coated Asprin 325.
|Dr. Chan Lowe - Fri Feb 01, 2008 1:50 am||
Your wife needs to follow up with her cardiologist. Her symptoms are concerning for heart failure type issues. It is important to be sure that everything continues to heal well with the patch placement. Also, if she has Wolff-Parkinson-White syndrome, she will be at risk for a dysrhythmia known as supraventricular tachycardia (SVT). SVT is essentially a very fast beating of the heart (in the 180 range often). It can give all the symptoms that your wife is feeling.
She may need to wear a 24 hour holter EKG monitor to record her EKG for a prolonged period of time to see if there are any intermittent rhythms, such as SVT, that are occurring but being missed by the one-time EKG's.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.